Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva at night?
Mar 28, 2001

Hi Dr. Boyle:

I started taking Sustiva right after it first came out. Needless to say, I was one of those poor souls who got nearly psychotic from sleep deprivation and wierd dreams, etc. I did eventually adjust my night time dose so that I would take it around 9:00pm. This did seem to help a bit. My problem is that I'm now working the late shift at my job, 1pm to 9pm. This means that my "morning" dose is taken at about 11:00am. The only time I can really take my evening dose (except for at bedtime) is on my dinner break at around 6pm. Is this a problem?

Response from Dr. Boyle

Sustiva levels in the body are usually very good and it also has a long half-life (the time it takes for 1/2 of Sustiva to be eliminated). As a result, while it is generally not recommended that doses be split, the way you are taking it should not be a problem. Of more concern is the other drugs you are taking and some of those may not be quite as forgiving as Sustiva and may require that you stick closer to an "every 12 hours" dosing schedule. You should discuss this with your doctor to make sure your current schedule is not a problem with other medications, but it should not be a problem with the Sustiva. BB



Next
Once a day meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement